1. Discontinuing Wellbutrin requires the advice of a doctor and should never be stopped abruptly. A gradual decrease is necessary to avoid withdrawal symptoms. Over 50 withdrawal symptoms associated with Wellbutrin have been reported. They range in severity from mild annoyances to life threatening conditions and generally require monitoring by a medical professional.
2. Physical symptoms include lack of coordination, difficulties maintaining balance, migraines or increased incidence of headaches, tingling or electric shock like sensations, and general lethargy and fatigue. These may signal a more serious condition that requires medical intervention.
3. Wellbutrin withdrawal may trigger a host of psychological symptoms that are out of character for the user. Aggressive behavior that is not characteristic for the patient, hostility, irritability, paranoia may occur. Troubling thoughts, anxiety and worsening depression that cannot be explained by circumstances should be reported to the doctor. Highly emotional states, depersonalization, over reaction to normal situations, and severe internal restlessness occur for some patients. Nervousness and crying spells may surface with not apparent reason. Notify your doctor immediately if you experience psychological disturbances that are not characteristic for you or have suicidal thoughts.
4. Withdrawal typically triggers some gastrointestinal symptoms such as nausea, flatulence, diarrhea, indigestion and stomach cramps. Symptoms are generally mild and last for a few days. If symptoms are severe or last for a prolonged period, medical intervention may be required.
5. Other withdrawal symptoms associated with Wellbutrin withdrawal include blurred vision and ringing in the ears. Impaired concentration, dizziness, hallucinations, repetitive thoughts, sleep and sensory disturbances, and tremors may result causing considerable discomfort. Check with your doctor if you experience these or any other symptoms after stopping Wellbutrin.
6. Although most symptoms subside within a few days, some may continue for 8 weeks or more and require medical attention. Early intervention greatly improves treatment and control of symptoms due to withdrawal. With proper medical advice, discontinuing Wellbutrin is safe. Most people experience mild symptoms that last for a few days while the body readjusts.
7. This information is provided for educational purposes only and should not be substituted for medical advice. If you have questions or concerns contact you health care provider.
Nannette Richford, eHow Contributing Writer
© 1999-2010 eHow, Inc.
*Forum Admin Note: Most of the symptoms listed must be reported, but in our opinion are not very common if you follow directions from your physician, plus when you discontinue at a slow pace, you then will get through your discontinuation of your meds successfully without any major symptoms.
Warning- Most discomfort symptoms happen if you go off your medications Cold Turkey!
We have Discontinuation Articles and Symptoms through out our Forums if you do a search.